Hail, Orange
- When
- June 25, 8:40 PM EST
- Where
- Orange County, Apopka
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 28.667, -81.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 25, 8:15 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 915 PM EDT FRI JUN 25 2004 .DISCUSSION... BROKEN TSTORM LINE SPANNING THE PENISULA FROM DAYTONA TO VENICE. A FEW CELLS HAVE HAD INTENSE LTG AND VERY HEAVY RAIN...BUT THIS IS TYPICAL FOR THIS TIME OF YEAR. SVR WX REMAINED OUTSIDE OF THE CWA...THANKS IN NO SMALL PART TO THE ATLC RIDGE AXIS LYING DIRECTLY OVER THE CENTRAL PENINSULA AND OUR CLOSER PROXIMITY TO THE STRONG UPR LVL SUBSIDENCE GENERATED BY AN H20 TUTT AXIS EXTENDING FROM THE NRN BAHAMAS TO THE YUCATAN PENINSULA. TSTORM ACTIVITY OVER SEMINOLE AND VOLUSIA COUNTIES IS WAINING...ONE LAST SHOT MOVING UP FROM POLK COUNTY SHOULD LINGER FOR ANOTHER HOUR OR SO...MAINLY OVER THE WRN SUBURBS OF ORLANDO AND SANFORD. WILL UPDATE FCST FOR PRECIP/SKY TREND...NO OTHER CHANGES NECESSARY. && .MARINE... NO HIGHLIGHTS...NO SIG CHANGES. && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LASCODY LONG TERM....BRAGAW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 948 AM EDT FRI JUN 25 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 260900- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 948 AM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT: ...THUNDERSTORM IMPACT... SCATTERED LIGHTNING STORMS WILL DEVELOP THIS AFTERNOON ACROSS MUCH OF THE FORECAST AREA. ISOLATED STRONG TO SEVERE STORMS WILL PRODUCE EXCESSIVE LIGHTNING AND POTENTIALLY DAMAGING WINDS AND HAIL. THE AREAS MOST LIKELY TO EXPERIENCE THE STRONGER STORMS WILL BE WEST OF LINE STRETCHING FROM DAYTONA BEACH TO LAKE OKEECHOBEE. THE STORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING. ...FLOOD IMPACT... SLOW MOVING THUNDERSTORMS HAVE THE POTENTIAL TO DROP ONE TO INCHES OF RAIN OVER A SHORT PERIOD OF TIME...WHICH MAY CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IF YOU CANNOT SEE THE ROAD OR ITS LINE MARKINGS DO NOT DRIVE YOUR VEHICLE THROUGH THE WATER. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ONLY TWO FEET OF WATER CAN MAKE MOST VEHICLES BUOYANT AND PRONE TO BEING SWEPT AWAY. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED THUNDERSTORMS MOVING OFFSHORE THE VOLUSIA AND NORTHERN BREVARD COAST MAY PRODUCE WIND GUSTS OVER 35 KNOTS OVER THE NEARSHORE WATERS BETWEEN FLAGLER BEACH AND CAPE CANAVERAL. .DAYS TWO THROUGH SEVEN... SCATTERED LIGHTNING STORMS ARE POSSIBE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 549 PM EDT FRI JUN 25 2004 FLZ041-044-144-252220- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 549 PM EDT FRI JUN 25 2004 ...A LINE STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL MOVING TOWARD LAKE COUNTY AND LAKE GEORGE... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS UP TO 45 TO 50 MPH AND SMALL HAIL FROM 7 MILES NORTHWEST OF LAKE GEORGE TO 10 MILES NORTHWEST OF MASCOTTE...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE LAKE GEORGE...MID FLORIDA LAKES... CLERMONT AND FRUITLAND PARK. THESE STORMS WILL ALSO CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING. IF THESE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 616 PM EDT FRI JUN 25 2004 FLZ041-044>046-141-144-252315- COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE- SOUTHERN LAKE- 616 PM EDT FRI JUN 25 2004 ...STRONG TO SEVERE STORMS EXPECTED ALONG THE INTERSTATE 4 CORRIDOR FROM METRO ORLANDO INTO VOLUSIA COUNTY INTO THIS EVENING... AT 615 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS ACROSS LAKE COUNTY AND NORTHWEST PORTIONS OF LAKE COUNTY. MEANWHILE...THE EAST COAST ATLANTIC SEA BREEZE WAS MOVING INLAND TOWARD INTERIOR SECTIONS OF VOLUSIA COUNTY AND CENTRAL SEMINOLE AND ORANGE COUNTIES. AS THE SEA BREEZE BOUNDARY AND PRE EXISTING THUNDERSTORMS INTERACT BETWEEN 630 PM AND 830 PM THIS EVENING...RAPID DEVELOPMENT OF NUMEROUS STRONG TO SEVERE THUNDERSTORMS MAY RESULT. LOCALLY DAMAGING WINDS...LARGE HAIL...FREQUENT TO EXCESSIVE LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. WHEN STORMS DEVELOP... MOVE INDOORS INTO A STURDY STRUCTURE. LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. MRV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 904 PM EDT FRI JUN 25 2004 FLZ045-053-144-260145- ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY- 904 PM EDT FRI JUN 25 2004 ...STRONG STORMS PRODUCING FREQUENT LIGHTNING AND CAPABLE OF PRODUCING WINDS UP TO 45 MPH APPROACHING METRO ORLANDO FROM THE SOUTHWEST... AT 859 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS ALONG INTERSTATE 4 FROM THE DISNEY AREA INTO POLK COUNTY. THE STORMS WERE MOVING NORTH AT 10 TO 15 MPH. THE STORMS WILL MOVE ACROSS NORTHWEST OSCEOLA COUNTY...WESTERN ORANGE AND INTO SOUTHERN LAKE COUNTY THROUGH 10 PM. RL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 924 PM EDT FRI JUN 25 2004 FLZ045-046-260215- ORANGE-SEMINOLE- 925 PM EDT FRI JUN 25 2004 ...STORMS WITH EXCESSIVE LIGHTNING OVER WESTERN ORANGE COUNTY... WESTERN SEMINOLE COUNTY... AT 920 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER UNIVERSAL STUDIOS...MOVING NORTH AT 30 MPH. MANY OF THESE STRIKES WERE OCCURRING SEVERAL MILES AWAY FROM THE STORM CENTER. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE FERN PARK... MIDWAY...ORLOVISTA AND WEKIWA SPRINGS STATE PARK. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. REMAIN INDOORS IF THUNDER IS HEARD. BRAGAW
The Melbourne radar (KMLB), 103 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418123.